MAUDE Adverse Event Report: KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; PERSONAL STEAM INALER

KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; PERSONAL STEAM INALER
Model Number V1200-6
Medical Device Problem Codes Unexpected Therapeutic Results (1631); Use of Device Problem (1670); Device Handling Problem (3265); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 09/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Kaz usa, inc.Has requested that the product be returned to our company for testing, but it has not yet been received.
 
Event or Problem Description
A consumer reported that she received second degree burns on her arm and side from hot water that spilled from the personal steam inhaler during use.Medical intervention was sought for her injuries.The instructions for proper use have clear warnings that state "caution: never move or lift the inhaler while it is in use.Do not remove the inhaler hood and vent assembly after turning on the inhaler.Steam is produced by boiling water; tilting can cause water spill and possible burns", as well as "never move the appliance while in use.It can spill hot water if tilted or tipped over causing injury".Kaz usa, inc.Has requested that the product be returned to our company for testing.
 
Event or Problem Description
A consumer reported that she received second degree burns on her arm and side from hot water that spilled from the personal steam inhaler during use.Medical intervention was sought for her injuries.The instructions for proper use have clear warnings that state "caution: never move or lift the inhaler while it is in use.Do not remove the inhaler hood and vent assembly after turning on the inhaler.Steam is produced by boiling water; tilting can cause water spill and possible burns", as well as "never move the appliance while in use.It can spill hot water if tilted or tipped over causing injury".

Brand Name
VICKS
Common Device Name
PERSONAL STEAM INALER
Manufacturer (Section D)
KAZ USA, INC., A HELEN OF TROY COMPANY
marlborough MA 01752
Manufacturer Contact
sonja wilkinson
400 donald lynch boulevard
suite 300
marlborough, MA 01752
5084907236
MDR Report Key12698623
Report Number1314800-2021-00019
Device Sequence Number17070320
Product Code KFZ
UDI-Device Identifier00328785002492
UDI-Public00328785002492
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberV1200-6
Device Lot Number31620MGH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2021
Supplement Date Received by Manufacturer09/25/2021
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale